Hail, Miller
- When
- May 3, 8:58 AM CST
- Where
- Miller County, Eldon
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 38.350, -92.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 3, 2:01 AM CST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 AM CDT WED MAY 3 2006 .DISCUSSION... SHORT TERM DISCUSSION (TODAY THROUGH FRIDAY)... MCS ACTIVITY HAS BEEN CONFINED TO EASTERN OKLAHOMA AND NORTH CENTRAL KANSAS EARLY THIS MORNING...WHERE LOW LEVEL BOUNDARIES HAVE AIDED CONVECTION. OUR AREA WAS LIKELY STABILIZED SOMEWHAT BY OUTFLOW FROM TUESDAY AFTERNOON MCS OVER EASTERN OK. ANOTHER BATCH OF SCATTERED STORMS HAS DEVELOPED OVER NORTH CENTRAL MISSOURI WITHIN THE NORTHEAST QUADRANT OF AN 850 MB THETA E AXIS. THIS AREA OF CONVECTION LOOKS LIKE IT WILL BUILD SOUTHEAST INTO OUR NORTHEAST COUNTIES BRIEFLY DURING THE EARLY MORNING. OTHERWISE EXPECT MAIN SHOW FOR OUR AREA TO BE WITH MCS ALONG THE LEADING EDGE OF AN APPROACHING COLD FRONT CURRENTLY EXTENDING FROM LINCOLN TO SALINA. CERTAINLY DO NOT WANT TO LOWER POPS TOO MUCH WITH MOIST AXIS AND COLD FRONT APPROACHING TODAY. HOWEVER HAVE TRIMMED BACK POPS FOR THE MORNING...WITH MAINLY LIKELY POPS GOING INTO THE AFTERNOON. INCREASING CLOUD COVER SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES FROM YESTERDAY/S VALUES...ESPECIALLY OVER OUR WESTERN ZONES...WHERE CONVECTIVE CLOUD DEBRIS WILL HAVE GREATEST IMPACT. FOR TONIGHT WILL KEEP PRECIP GOING THROUGH TONIGHT AS COLD FRONT TRAVERSES THE AREA. VERTICAL WIND SHEAR STILL LOOKS PRETTY WEAK...HOWEVER STILL SEE HEAVY RAINFALL AND HAIL POTENTIAL AS PWATS INCREASE TO OVER 1.25 INCHES...K INDICES EXCEED 30 AND CAPES APPROACH 2000 J/KG. COLD FRONT SLOWS TO A CRAWL OVER NORTHERN ARKANSAS AND SOUTHEAST OK ON THURSDAY AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. WILL CARRY HIGHEST POPS ALONG THE SOUTHERN BORDER COUNTIES THROUGH THURSDAY AND INTO FRIDAY. PWATS REMAIN WELL OVER AN INCH...SO EXPECT HEAVY RAIN/FLOOD POTENTIAL TO CONTINUE MAINLY SOUTH OF HIGHWAY 60. TERRY && PREVIOUS LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)... MED RANGE GUIDANCE AND ENSEMBLES ARE IN GENERALLY AGREEMENT DURING THIS TIME FRAME. SHORTWAVE RIDING WILL BRIEFLY BUILD IN JUST IN TIME FOR THE WEEKEND BEFORE ANOTHER TROUGH APPROACHES BY THE BEGINNING OF NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL SATURDAY INTO SUNDAY. BELOW AVERAGE...BUT PLEASANT... TEMPS ARE ON TAP WITH LOWS MAINLY IN THE 40S (A FEW UPPER 30S NOT OUT OF THE REALM OF POSSIBILITY) AND HIGHS MAINLY IN THE 60S. BY MONDAY...A DISTURBANCE WILL APPROACH FROM THE WEST. TIMING/STRENGTH OF THIS FEATURE UP TO DEBATE THIS EARLY IN THE GAME...PARTICULARLY GIVEN INCREASING ENSEMBLE SPREAD. THUS HAVE INTRODUCED LOW END POPS AND RETURNED TEMPS TO NEAR AVERAGE. GAGAN && .AVIATION... FOR THE 12Z TAFS...WILL CONTINUE TO BACK TIMING ON CONVECTION FROM THE 06Z TAFS. COLD FRONT IN EAST CENTRAL KANSAS APPEARS TO BE SLOWING SOMEWHAT. LOOKS LIKE SOUTHERN MISSOURI STABILITY IS BEING IMPACTED SOME BY MCS IN EASTERN OKLAHOMA THIS MORNING AS WELL. STARTING TO SEE SOME LIGHTNING STRIKES UP AROUND KMCI...BUT THAT SHOULD ONLY REACH INTO CENTRAL MISSOURI THIS MORNING. SO WILL MOST LIKELY BACK TIMING FOR CONVECTION TO GET GOING DOWN THIS WAY UNTIL AFTERNOON. WILL PROBABLY TWEAK TAFS TO GO PREDOMINANT SHOWERS WITH SOME TEMPO TSTMS. ONCE SHOWERS GET GOING...CEILINGS SHOULD BECOME PREDOMINANTLY MVFR...SO WILL KEEP WITH CEILINGS OF 1000 TO 2000 FEET EXPECTED AND VISIBILITIES. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 AM CDT WED MAY 3 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 526 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT THAT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ATMOSPHERIC INSTABILITY ACROSS THE AREA WILL BE SUFFICIENT FOR STORMS TO PRODUCE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS. ALSO...MOISTURE CONTENT OF THE AIRMASS OVER THE REGION WILL ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AND FRIDAY AS THE COLD FRONT STALLS NEAR THE ARKANSAS BORDER...AND INTERACTS WITH SEVERAL UPPER LEVEL DISTURBANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 828 AM CDT WED MAY 3 2006 MOZ055-056-069-031430- BENTON-CAMDEN-MORGAN- 828 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR BENTON...CAMDEN AND MORGAN COUNTIES UNTIL 930 AM CDT... AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WARSAW...AND MOVING EAST AT 40 MPH. THIS STORM WILL BE... NEAR LAURIE BY 850 AM CDT. NEAR VILLAGE OF FOUR SEASONS BY 900 AM CDT. 6 MILES NORTH OF OSAGE BEACH BY 905 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL VILLAGE OF FOUR SEASONS 38.20N 92.72W
05/03/2006 E0.88 INCH CAMDEN MO LAW ENFORCEMENT
&&
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 AM CDT WED MAY 3 2006 MOZ057-031515- MILLER- 912 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR MILLER COUNTY UNTIL 1015 AM CDT... AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EXTENDING FROM NEAR ELDON TO OSAGE BEACH...AND MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH HAVE BEEN REPORTED WITH THIS STORM. RUNNELS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HAIL SUNRISE BEACH 38.18N 92.78W
05/03/2006 E0.75 INCH CAMDEN MO LAW ENFORCEMENT
&&
SCHULTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 AM CDT WED MAY 3 2006 MOZ058-031500- MARIES- 929 AM CDT WED MAY 3 2006 ...SIGNIFICANT WEATHER ALERT FOR MARIES COUNTY UNTIL 1000 AM CDT... AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF VIENNA...OR 19 MILES SOUTHWEST OF LINN...AND MOVING EAST AT 40 MPH. THIS STORM WILL BE... NEAR BELLE BY 950 AM CDT. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM LIGHTNING VERSAILLES 38.43N 92.84W
05/03/2006 MORGAN MO LAW ENFORCEMENT
MORGAN COUNTY OFFICIALS REPORT THAT LIGHTNING STRUCK THE
CENTURY 21 PLAZA AND IT IS ON FIRE. PLAZA IS LOCATED 110
NORTH HWY 5 JUST OFF OF HIGHWAY 4.
&&
SCHULTZThe Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 14:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508537.